Alert archive / Wisconsin / Winter Storm Watches in 2012

Winter Storm Watch 2, NWS Green Bay, WI

February 27, 201222 counties in Wisconsin

NWS Green Bay, WI issued this winter storm watch at Feb 27, 2012, 4:16 AM CST for 22 counties in Wisconsin. It took effect at Feb 28, 2012, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 27, 2012, 4:16 AM CST (10:16 UTC)
In effect from
Feb 28, 2012, 6:00 PM CST
Expired
Feb 28, 2012, 5:00 AM CST
In force
Issued by
NWS Green Bay, WI
All 22 counties

Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 495 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
495 m²/s²
0-3 km storm-relative helicity
463 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WWUS43 KGRB 271016
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
416 AM CST MON FEB 27 2012

...MAJOR WINTER STORM TO AFFECT THE AREA MID-WEEK...

.A POWERFUL STORM SYSTEM WILL DEVELOP OVER THE ROCKIES TODAY...AND
THEN MOVE ACROSS THE PLAINS TUESDAY. THE STORM WILL CROSS THE
WESTERN GREAT LAKES REGION TUESDAY NIGHT AND WEDNESDAY...BRINGING
SNOW TO THE AREA. WARMER AIR SURGING BACK TOWARD THE AREA FROM THE
SOUTH COULD CAUSE THE SNOW TO MIX WITH OR CHANGE TO SLEET OR
FREEZING RAIN FOR A TIME OVER PORTIONS OF CENTRAL AND EAST-CENTRAL
WISCONSIN LATE TUESDAY NIGHT AND WEDNESDAY MORNING.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271830-
/O.NEW.KGRB.WS.A.0002.120229T0000Z-120301T0000Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
416 AM CST MON FEB 27 2012

...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON. 

* SOME LIGHT SNOW COULD DEVELOP OVER CENTRAL AND NORTH-CENTRAL
  WISCONSIN AS EARLY AS MID-DAY TUESDAY...BUT THE SIGNIFICANT SNOW
  IS EXPECTED TO FALL TUESDAY NIGHT AND WEDNESDAY. THE SNOW COULD
  BE HEAVY AT TIMES...ESPECIALLY LATE TUESDAY NIGHT AND WEDNESDAY
  MORNING.

* SNOWFALL TOTALS OF 5 TO 8 INCHES ARE EXPECTED SOUTH OF A KEWAUNEE
  TO WISCONSIN RAPIDS LINE...WHILE TOTALS OF 9 TO 15 INCHES ARE EXPECTED 
  NORTH OF THIS LINE BY WEDNESDAY EVENING. SNOWFALL TOTALS ARE STILL
  SOMEWHAT UNCERTAIN ACROSS PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN 
  DUE TO THE AMOUNT OF WARM AIR WORKING INTO THE REGION. THE AMOUNT OF 
  WARM AIR WILL SIGNIFICANTLY IMPACT PRECIPITATION TYPES AND SNOWFALL 
  TOTALS IN THIS REGION. 
 
* STRONG EAST WINDS ARE EXPECTED TO CAUSE CONSIDERABLE BLOWING AND
  DRIFTING OF THE SNOW. THE SNOW COMBINED WITH BLOWING AND DRIFTING
  SNOW WILL MAKE TRAVEL VERY DIFFICULT. SLEET AND FREEZING RAIN
  MIXING WITH THE SNOW OVER PORTIONS OF EAST-CENTRAL WISCONSIN
  WILL RESULT IN A VERY HEAVY WET SNOW...WHICH WILL BE DIFFICULT
  TO SHOVEL OR PLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS. GUSTY WINDS WILL ALSO CAUSE BLOWING AND
DRIFTING OF THE SNOW. THE COMBINATION OF SNOW AND BLOWING AND
DRIFTING SNOW COULD SEVERELY IMPACT TRAVEL. BE SURE TO CLOSELY
MONITOR FORECASTS ON THIS DEVELOPING STORM SYSTEM.

&&

$$
ECKBERG/SKOWRONSKI
4 follow-up statements
730 
WWUS43 KGRB 271823
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1223 PM CST MON FEB 27 2012

...MAJOR WINTER STORM TO AFFECT THE AREA MID-WEEK...

.A POWERFUL STORM SYSTEM WILL DEVELOP OVER THE ROCKIES TODAY...
AND THEN MOVE ACROSS THE PLAINS TUESDAY. THE STORM WILL CROSS THE
WESTERN GREAT LAKES REGION TUESDAY NIGHT AND WEDNESDAY...BRINGING
SNOW TO THE AREA. WARMER AIR SURGING BACK TOWARD THE AREA FROM
THE SOUTH COULD CAUSE THE SNOW TO MIX WITH OR CHANGE TO SLEET OR
FREEZING RAIN FOR A TIME OVER PORTIONS OF CENTRAL AND EAST-
CENTRAL WISCONSIN LATE TUESDAY NIGHT AND WEDNESDAY MORNING.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280030-
/O.CON.KGRB.WS.A.0002.120229T0000Z-120301T0000Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1223 PM CST MON FEB 27 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY AFTERNOON...

* SOME LIGHT SNOW COULD DEVELOP OVER CENTRAL AND NORTH-CENTRAL 
  WISCONSIN AS EARLY AS MID-DAY TUESDAY...BUT THE SIGNIFICANT 
  SNOW IS EXPECTED TO FALL TUESDAY NIGHT AND WEDNESDAY. THE SNOW 
  COULD BE HEAVY AT TIMES...ESPECIALLY LATE TUESDAY NIGHT AND 
  WEDNESDAY MORNING. 

* SNOWFALL TOTALS OF 5 TO 8 INCHES ARE EXPECTED SOUTH OF A 
  KEWAUNEE TO WISCONSIN RAPIDS LINE...WHILE TOTALS OF 9 TO 15 
  INCHES ARE EXPECTED NORTH OF THIS LINE BY WEDNESDAY EVENING. 
  SNOWFALL TOTALS ARE STILL SOMEWHAT UNCERTAIN ACROSS PORTIONS 
  OF CENTRAL AND NORTHEAST WISCONSIN DUE TO THE AMOUNT OF WARM 
  AIR WORKING INTO THE REGION. THE AMOUNT OF WARM AIR WILL 
  SIGNIFICANTLY IMPACT PRECIPITATION TYPES AND SNOWFALL TOTALS 
  IN THIS REGION. 

* STRONG EAST WINDS ARE EXPECTED TO CAUSE CONSIDERABLE BLOWING 
  AND DRIFTING OF THE SNOW. THE SNOW COMBINED WITH BLOWING AND 
  DRIFTING SNOW WILL MAKE TRAVEL VERY DIFFICULT. SLEET AND 
  FREEZING RAIN MIXING WITH THE SNOW OVER PORTIONS OF EAST- 
  CENTRAL WISCONSIN WILL RESULT IN A VERY HEAVY WET SNOW...WHICH 
  WILL BE DIFFICULT TO SHOVEL OR PLOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS. GUSTY WINDS WILL ALSO CAUSE BLOWING AND
DRIFTING OF THE SNOW. THE COMBINATION OF SNOW AND BLOWING AND
DRIFTING SNOW COULD SEVERELY IMPACT TRAVEL. BE SURE TO CLOSELY
MONITOR FORECASTS ON THIS DEVELOPING STORM SYSTEM.

&&

$$
577 
WWUS43 KGRB 272148
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
348 PM CST MON FEB 27 2012

...MAJOR WINTER STORM TO AFFECT THE AREA TUESDAY NIGHT AND
WEDNESDAY...

.A STRONG STORM SYSTEM WILL DEVELOP OVER THE ROCKIES TODAY...
AND THEN MOVE ACROSS THE PLAINS TUESDAY. THE STORM WILL CROSS THE
WESTERN GREAT LAKES REGION TUESDAY NIGHT AND WEDNESDAY...BRINGING
SNOW TO THE AREA. WARMER AIR SURGING BACK TOWARD THE AREA FROM
THE SOUTH COULD CAUSE THE SNOW TO MIX WITH OR CHANGE TO SLEET OVER
PORTIONS OF CENTRAL AND EAST-CENTRAL WISCONSIN LATE TUESDAY NIGHT
AND WEDNESDAY MORNING.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280600-
/O.CON.KGRB.WS.A.0002.120229T0000Z-120301T0000Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
348 PM CST MON FEB 27 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY AFTERNOON...

* SOME LIGHT SNOW COULD DEVELOP OVER CENTRAL AND NORTH-CENTRAL
  WISCONSIN TUESDAY DURING THE DAY...BUT THE SIGNIFICANT SNOW IS
  EXPECTED TO FALL TUESDAY NIGHT AND WEDNESDAY. THE SNOW COULD BE
  HEAVY AT TIMES...ESPECIALLY LATE TUESDAY NIGHT AND EARLY
  WEDNESDAY MORNING.

* SNOWFALL TOTALS OF 4 TO 7 INCHES ARE EXPECTED SOUTH OF A 
  STURGEON BAY TO WISCONSIN RAPIDS LINE...WHILE TOTALS OF 8 TO 12 
  INCHES ARE EXPECTED NORTH OF THIS LINE BY WEDNESDAY EVENING. 
  SNOWFALL TOTALS ARE STILL SOMEWHAT UNCERTAIN ACROSS PORTIONS 
  OF CENTRAL AND NORTHEAST WISCONSIN DUE TO THE AMOUNT OF WARM 
  AIR WORKING INTO THE REGION. THE AMOUNT OF WARM AIR WILL 
  SIGNIFICANTLY IMPACT PRECIPITATION TYPES AND SNOWFALL TOTALS 
  IN THIS REGION. 

* STRONG EAST WINDS TUESDAY NIGHT MAY CAUSE SOME BLOWING AND
  DRIFTING OF THE SNOW...LEADING TO FURTHER TRAVEL DIFFICULTIES.
  SLEET MIXING IN WITH THE SNOW TOWARDS WEDNESDAY MORNING WILL
  LEAD TO A HEAVY WET SNOWFALL WHICH WILL BE DIFFICULT TO SHOVEL
  OR PLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS. GUSTY WINDS WILL ALSO CAUSE BLOWING AND
DRIFTING OF THE SNOW. THE COMBINATION OF SNOW AND BLOWING AND
DRIFTING SNOW COULD SEVERELY IMPACT TRAVEL. BE SURE TO CLOSELY
MONITOR FORECASTS ON THIS DEVELOPING STORM SYSTEM.

&&

$$
940 
WWUS43 KGRB 280505
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1105 PM CST MON FEB 27 2012

...WINTER STORM TO AFFECT THE AREA TUESDAY NIGHT AND WEDNESDAY...

.A STRONG STORM SYSTEM WILL DEVELOP OVER THE ROCKIES OVERNIGHT...AND
THEN MOVE ACROSS THE PLAINS TUESDAY. THE STORM WILL CROSS THE
WESTERN GREAT LAKES REGION TUESDAY NIGHT AND WEDNESDAY...BRINGING
SNOW TO THE AREA. WARMER AIR SURGING BACK TOWARD THE AREA FROM THE
SOUTH COULD CAUSE THE SNOW TO MIX WITH OR CHANGE TO SLEET OVER
PORTIONS OF CENTRAL AND EAST-CENTRAL WISCONSIN LATE TUESDAY NIGHT
AND WEDNESDAY MORNING.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281315-
/O.CON.KGRB.WS.A.0002.120229T0000Z-120301T0000Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1105 PM CST MON FEB 27 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY AFTERNOON...

* SOME LIGHT SNOW COULD DEVELOP OVER CENTRAL AND NORTH-CENTRAL 
  WISCONSIN TUESDAY DURING THE DAY...BUT THE SIGNIFICANT SNOW IS 
  EXPECTED TO FALL TUESDAY NIGHT AND WEDNESDAY. THE SNOW COULD 
  BE HEAVY AT TIMES...ESPECIALLY LATE TUESDAY NIGHT AND EARLY 
  WEDNESDAY MORNING. 

* SNOWFALL TOTALS OF 4 TO 7 INCHES ARE EXPECTED SOUTH OF A 
  STURGEON BAY TO WISCONSIN RAPIDS LINE...WHILE TOTALS OF 8 TO 
  12 INCHES ARE EXPECTED NORTH OF THIS LINE BY WEDNESDAY 
  EVENING. SNOWFALL TOTALS ARE STILL SOMEWHAT UNCERTAIN ACROSS 
  PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN DUE TO THE AMOUNT 
  OF WARM AIR WORKING INTO THE REGION. THE AMOUNT OF WARM AIR 
  WILL SIGNIFICANTLY IMPACT PRECIPITATION TYPES AND SNOWFALL 
  TOTALS IN THIS REGION. 

* STRONG EAST WINDS TUESDAY NIGHT MAY CAUSE SOME BLOWING AND 
  DRIFTING OF THE SNOW...LEADING TO FURTHER TRAVEL DIFFICULTIES. 
  SLEET MIXING IN WITH THE SNOW TOWARDS WEDNESDAY MORNING WILL 
  LEAD TO A HEAVY WET SNOWFALL WHICH WILL BE DIFFICULT TO SHOVEL 
  OR PLOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS. GUSTY WINDS WILL ALSO CAUSE BLOWING AND
DRIFTING OF THE SNOW. THE COMBINATION OF SNOW AND BLOWING AND
DRIFTING SNOW COULD SEVERELY IMPACT TRAVEL. BE SURE TO CLOSELY
MONITOR FORECASTS ON THIS DEVELOPING STORM SYSTEM.

&&

$$
450 
WWUS43 KGRB 281100
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
500 AM CST TUE FEB 28 2012

...WINTER STORM TO AFFECT THE AREA TONIGHT INTO WEDNESDAY...

.A DEVELOPING STORM SYSTEM WILL TRACK INTO THE PLAINS TODAY
BEFORE MOVING INTO THE WESTERN GREAT LAKES REGION TONIGHT INTO 
WEDNESDAY. SNOW IS EXPECTED TO SPREAD OVER THE AREA TONIGHT. THE
SNOW WILL BE HEAVY AT TIMES...WITH SNOW AMOUNTS OF 6 TO 12 INCHES
NORTH OF A LINE MARSHFIELD TO SHAWANO TO OCONTO.

WARMER AIR SURGING NORTHWARD TOWARD THE AREA FROM THE SOUTH LATER
TONIGHT COULD CAUSE THE SNOW TO TURN TO A WINTRY MIX OVER
PORTIONS OF CENTRAL AND EAST-CENTRAL WISCONSIN LATE TONIGHT AND
WEDNESDAY MORNING.

WIZ005-010-011-018>020-030-031-281900-
/O.UPG.KGRB.WS.A.0002.120229T0000Z-120301T0000Z/
/O.NEW.KGRB.WS.W.0001.120229T0000Z-120301T0000Z/
VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-MENOMINEE-MARATHON-SHAWANO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU
500 AM CST TUE FEB 28 2012

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* LOOK FOR SNOW TO DEVELOP THIS EVENING. THE SNOW WILL BECOME
  HEAVY AT TIMES OVERNIGHT INTO WEDNESDAY.

* TOTAL SNOWFALL OF 8 TO 12 INCHES OF SNOW IS EXPECTED. SOME
  SLEET MAY MIX WITH THE SNOW WEDNESDAY MORNING.

* DETERIORATING TRAVEL CONDITIONS ARE EXPECTED STARTING TONIGHT
  AND CONTINUING INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST
TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE STORM HAS ENDED.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511. 

&&

$$

WIZ012-013-021-073-074-281900-
/O.UPG.KGRB.WS.A.0002.120229T0000Z-120301T0000Z/
/O.NEW.KGRB.WS.W.0001.120229T0300Z-120301T0000Z/
FLORENCE-NORTHERN MARINETTE-NORTHERN OCONTO-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITY OF...CRIVITZ
500 AM CST TUE FEB 28 2012

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* LOOK FOR SNOW TO DEVELOP THIS EVENING. THE SNOW WILL BECOME
  HEAVY AT TIMES OVERNIGHT INTO WEDNESDAY.

* TOTAL SNOWFALL OF 8 TO 12 INCHES OF SNOW IS EXPECTED. SOME
  SLEET MAY MIX WITH THE SNOW WEDNESDAY MORNING.

* DETERIORATING TRAVEL CONDITIONS ARE EXPECTED STARTING TONIGHT
  AND CONTINUING INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST
TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE STORM HAS ENDED.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511. 

&&

$$

WIZ035>037-045-281900-
/O.UPG.KGRB.WS.A.0002.120229T0000Z-120301T0000Z/
/O.NEW.KGRB.WW.Y.0007.120229T0000Z-120301T0000Z/
WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...WISCONSIN RAPIDS...STEVENS POINT...
WAUTOMA
500 AM CST TUE FEB 28 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN EFFECT
FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* LOOK FOR SNOW TO DEVELOP TONIGHT THEN TURN TO A WINTRY MIX BY
  WEDNESDAY MORNING.

* SNOW ACCUMULATIONS OF 3 TO 5 INCHES IS EXPECTED BEFORE TURNING
  TO A WINTRY MIX WEDNESDAY MORNING.

* DETERIORATING TRAVEL CONDITIONS ARE EXPECTED STARTING TONIGHT
  AND CONTINUING INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$

WIZ022-038>040-048>050-281900-
/O.UPG.KGRB.WS.A.0002.120229T0000Z-120301T0000Z/
/O.NEW.KGRB.WW.Y.0007.120229T0300Z-120301T0000Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
500 AM CST TUE FEB 28 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN EFFECT
FROM 9 PM THIS EVENING TO 6 PM CST WEDNESDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* LOOK FOR SNOW TO DEVELOP TONIGHT THEN TURN TO A WINTRY MIX BY
  WEDNESDAY MORNING.

* SNOW ACCUMULATIONS OF 3 TO 5 INCHES IS EXPECTED BEFORE TURNING
  TO A WINTRY MIX WEDNESDAY MORNING.

* DETERIORATING TRAVEL CONDITIONS ARE EXPECTED STARTING TONIGHT
  AND CONTINUING INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter storm watch went out at Feb 27, 3:46 AM CST, 30 minutes earlier.

Area forecast discussion, Feb 27, 3:46 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
346 AM CST MON FEB 27 2012

.SYNOPSIS...SIGNIFICANT STORM TO AFFECT THE AREA MID-WEEK WITH
SNOW NORTH...AND SNOW/MIXED PRECIPITATION ACROSS SOUTHERN PARTS
OF THE FORECAST AREA. WINTER STORM WATCH WILL BE POSTED FOR THE
ENTIRE FORECAST AREA FOR TUESDAY EVENING THROUGH WEDNESDAY.

THE LARGE SCALE PATTERN WAS TRENDING BACK INTO A SPLIT FLOW
REGIME...BUT UNLIKE MUCH OF THE WINTER...THE SRN STREAM WL BE STG
AND AMPLIFIED AND DOMINATE THE WX ACRS THE FCST AREA. IT WL BRING
A SERIES OF CYCLONES ACRS THE FCST AREA...RESULTING IN ACTIVE WX
WITH ABV NORMAL PCPN. THE SPLIT FLOW WL STILL KEEP VERY COLD AIR
BOTTLED UP TO THE N...AND RESULT IN AOA NORMAL TEMPS.
&&

.SHORT TERM...TDA/TNGT/TUE. RELATIVELY QUIET WX EXPECTED TDA.
CYCLONE THAT BROUGHT A LITTLE SNOW TO THE FAR N YDA WL PULL OFF TO
THE E. NWLY FLOW ACRS LAKE SUPERIOR WL BE FAVORABLE FOR SOME LAKE-
EFFECT FOR A SHORT TIME THIS MORNING...THEN SUBSIDENCE SHOULD HELP
ERODE THE CLDS ACRS THE FCST AREA DURING THE DAY.

SFC RIDGE WL SLIDE ACRS THE AREA TNGT. THE CLR SKIES AND LGT WINDS
EARLY SHOULD ALLOW TEMPS TO DROP OFF SUBSTANTIALLY...THOUGH THE
ARRIVAL OF CI AND A DEVELOPING LGT SELY FLOW COULD RESULT IN TEMPS
BOUNCING BACK LATE. WENT BLO GUID IN THE TYPICAL COLD AREAS...ESP
IN THE N.

MODELS OFFERED DIFFERING IDEAS ON WHEN/WHERE PCPN FM THE MID-WEEK
STORM WILL BREAK OUT. OVERALL...PREFERRED THE ECMWF AND 06Z NAM IN
SHOWING THE POTENTIAL FOR INITIAL LGT PCPN TO DEVELOP OVER NRN
WI...IN THE RRQ OF UPR JET OVER ONTARIO. MORE SIG PCPN IN ISENT
LIFT-ZONE AHEAD OF THE MAIN CYCLONE COULD REACH THE SWRN PART OF
THE FCST AREA LATE IN THE DAY. WEDGE OF DRIER AIR ARND 850 MB
CIRCULATING BACK OUT OF THE DEPARTING HIGH WL LIKELY CUT ACRS E-C
WI DURING THE DAY...SO LOWEST CHC OF MEAS PCPN THERE. BUT BOTH
MESO WRF RUNS DEPICTED LGT LAKE-EFFECT PCPN BACKING INT THE WI
SHORELINE...FALLING FM LAKE-CLDS BLO THE DRIER AIR ALOFT. SO WL
CARRY FLURRIES LAKESIDE. STRUCTURED FCST WITH HIGHEST POPS IN THE
MORNING ACRS THE N...AND THEN HIGHER POPS OVER THE SW IN THE AFTN.
KEPT POPS IN CHC CATEGORY...AS FEELING IS THAT SIG SNOWS WL HOLD
OFF UNTIL TUE NGT. THUS DELATED THE START OF THE WATCH UNTIL TUE
NGT.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY.
A SLOW MOVING MAJOR WINTER STORM WILL IMPACT THE AREA TUESDAY
NIGHT AND WEDNESDAY...THEN THE SNOW WILL COME TO AN END WEDNESDAY
NIGHT AS THE SYSTEM MOVES AWAY FROM THE AREA. THE MODELS CONTINUE
TO STRUGGLE WITH ARRIVAL OF THE HEAVIER SNOW AS THE GFS/WRF WERE
ABOUT 6 HOURS QUICKER THAN THE CANADIAN/ECMWF. HAVE TRENDED TOWARD
THE SLOWER SOLUTION FOR TUESDAY EVENING...THUS LOWERED CHANCES FOR
SNOW...ESPECIALLY ACROSS THE NORTHEAST. THE HEAVIER SNOW WILL
ARRIVE ACROSS CENTRAL WISCONSIN AND NORTHEAST WISCONSIN DURING THE
LATE EVENING AND OVERNIGHT HOURS...AND ACROSS THE FAR NORTH
WEDNESDAY MORNING. THE LOW WILL SLOWLY WORK ACROSS WISCONSIN ON
WEDNESDAY. THE COMBINATION OF THE SURFACE LOW AND UPPER LOW WILL
CONTINUE TO BRING SNOW TO MUCH OF THE AREA.

LIKE THE LAST FEW DAYS...SNOWFALL TOTALS ACROSS NORTHEAST WISCONSIN
ARE PROBLEMATIC DUE TO AMOUNT OF WARM AIR ALOFT AND THE POTENTIAL
FOR THE DRY SLOT TO MOVE ACROSS THIS PORTION OF THE STATE. SIGNIFICANT
DIFFERENCES NOTED ON THE SOUNDINGS BETWEEN GREEN BAY...OSHKOSH AND
FOND DU LAC WHERE PRECIPITATION TYPES WILL SIGNIFICANTLY IMPACT
SNOWFALL TOTALS. THE GFS IS CONSIDERABLY WARMER AND WOULD GIVE
MORE RAIN...FREEZING RAIN AND SLEET FOR LOCATIONS FROM GREEN BAY
ON SOUTHWARD. THE WRF WAS SOMEWHAT COLDER AND WOULD SUGGEST MAINLY
SNOW AND SOME SLEET AT GREEN BAY WITH A BETTER MIX OF RAIN...SLEET
AND FREEZING RAIN SOUTH OF APPLETON. WILL ALSO NEED TO CONSIDER
THE STRONG LIFT THAT MAY OFFSET THE WARMING ALOFT AS WELL. THE
DIFFERENCES IN THE WARM LAYER ALOFT CAN BE SEEN IN THE BUFKIT AND
COBB SNOW OUTPUTS. BOTH THE COBB AND BUFKIT DATA SUGGEST THAT 15
TO 20 INCHES OF SNOW WOULD OCCUR AT GREEN BAY OFF THE NAM WHILE
THE GFS MODEL ONLY SUGGESTED 3 TO 6 INCHES. INCREASING EAST WINDS
OFF THE COLD DRY CANADIAN HIGH PRESSURE SYSTEM IS EXPECTED TO KEEP
A COLD POCKET AROUND 925MB...THEREFORE ANY SNOW THAT MELTS SHOULD
PARTIALLY OR COMPLETELY REFREEZE BEFORE HITTING THE GROUND.

THIS STORM HAS SIMILARITIES TO THE MARCH 22-23RD 2011 EVENT THAT
DROPPED NEARLY 18 INCHES OF SNOW AT GREEN BAY WHILE MANITOWOC AND
OSHKOSH ONLY RECEIVED 4 TO 7 INCHES OF SNOW WITH MORE MIXED
PRECIPITATION. THE SLOW MOVING NATURE OF THE SYSTEM IS ALSO A
CAUSE FOR CONCERN IF THE MIXED PRECIPITATION DOES NOT MATERIALIZE
OR THE DRY SLOT DOES NOT MOVE ACROSS NORTHEAST WISCONSIN.

THE SNOW WILL BECOME HEAVY AT TIMES LATE TUESDAY NIGHT. INCREASING
EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL CREATE
CONSIDERABLY BLOWING AND DRIFTING OF THE SNOW AND COULD CREATE
NEAR WHITE-OUT CONDITIONS. THE HEAVIER BAND OF SNOW SHOULD SHIFT
NORTH INTO NORTHERN AND FAR NORTHEAST WISCONSIN WEDNESDAY MORNING.
THE WINDS WILL GRADUALLY SUBSIDE FROM SOUTH TO NORTH WEDNESDAY
MORNING AS THE LOW APPROACHES THE AREA. THE SNOW MAY BE MIXED WITH
SLEET OR FREEZING RAIN ACROSS THE SOUTHEAST PORTION OF THE
FORECAST AREA WEDNESDAY MORNING. SNOW WILL CONTINUE ACROSS THE
ENTIRE AREA WEDNESDAY AFTERNOON AND COULD BE MIXED WITH A LITTLE
LIGHT RAIN ACROSS PORTIONS OF NORTHEAST WISCONSIN.

DUE TO THE SLOWER MOVEMENT OF THE SYSTEM...INCREASED CHANCES FOR
LIGHT SNOW WEDNESDAY EVENING WITH AN ADDITIONAL ACCUMULATION
AROUND AN INCH OR LESS. HIGHEST CHANCES WILL BE ACROSS THE EAST.
CURRENTLY HAVE 5 TO 8 INCHES OF SNOW ACROSS THE FAR SOUTH AND 8 TO
15 INCHES NORTH OF A KEWAUNEE TO WISCONSIN RAPIDS LINE. WILL HAVE
TO WAIT AND SEE THE EVOLUTION OF THE WARM LAYER AND ITS IMPACTS ON
SNOWFALL TOTALS ACROSS NORTHEAST WISCONSIN. COULD NOT RULE OUT
GREEN BAY GETTING OVER A FOOT OF SNOW.

THE NEXT SYSTEM FOR THURSDAY NIGHT INTO FRIDAY NIGHT IS BACK ON
BY ALL THE MODELS...AND LOOKING VERY IMPRESSIVE ON SOME. CURRENT
POP GRIDS LOOK REASONABLE FOR NOW. DID NOT WANT TO INCREASE POPS
TO LIKELY SINCE THERE HAS NOT BEEN GOOD CONTINUITY WITH THIS
SYSTEM. THE WORRYSOME THING IS THAT IT WOULD BE EXTEMELY RARE TO
HAVE A SECOND BIG STORM IN THE CENTRAL U.S. FOLLOW SO QUICKLY
AFTER THE FIRST.

LITTLE CHANGES TO THE REMAINDER OF THE FORECAST.
&&

.AVIATION...FOR 12Z TAF ISSUANCE...MVFR CIGS ACRS THE N WITH VFR
CIGS ACRS THE S EARLY THIS MORNING. WL PROBABLY SEE THE MVFR CIGS
EXPAND A LITTLE MORE TO THE SE DURING THE MORNING. THEN DRIER AIR
AND SUBSIDENCE SHOULD BREAK UP THE CIGS DURING THE DAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR WIZ005-010>013-018>022-030-031-035>040-045-048>050-
073-074.

&&

SKOWRONSKI/ECKBERG
Hazardous weather outlook, Feb 26, 2:46 PM CST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
246 PM CST SUN FEB 26 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-272100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
246 PM CST SUN FEB 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

SOUTH WINDS GUSTING TO 40 MPH COULD MAKE DRIVING HIGH-PROFILE
VEHICLES DIFFICULT THIS EVENING ACROSS EAST-CENTRAL WISCONSIN.

SNOW SHOWERS ACROSS THE LAKE SUPERIOR SNOW BELT OF NORTH-CENTRAL
WISCONSIN COULD MAKE UNTREATED ROADS SLICK TONIGHT INTO EARLY MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

SIGNIFICANT DISRUPTIONS TO TRAVEL ARE LIKELY ACROSS THE WESTERN
GREAT LAKES TUESDAY NIGHT AND WEDNESDAY AS A MAJOR WINTER STORM
MOVES ACROSS THE REGION. STAY TUNED FOR THE LATEST
FORECASTS...WATCHES AND WARNINGS ON THIS DEVELOPING WINTER STORM.

TRAVEL DIFFICULTIES COULD OCCUR AGAIN FRIDAY AS ANOTHER STORM
MOVES ACROSS THE WESTERN GREAT LAKES REGION. IT IS TOO EARLY TO
DETERMINE IF THIS LATE WEEK STORM WOULD IMPACT NORTH CENTRAL AND
NORTHEAST WISCONSIN...OR PASS BY TO THE EAST OF THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE.

LMZ521-522-541>543-272100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
246 PM CST SUN FEB 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GALE FORCE GUSTS ARE POSSIBLE EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

STRONG EAST WINDS ARE EXPECTED TUESDAY NIGHT INTO WEDNESDAY
MORNING AS A STRONG STORM MOVES ACROSS THE WESTERN GREAT LAKES. A
FEW GALE FORCE GUSTS ARE POSSIBLE TUESDAY NIGHT.

Nearby

Winter Storm Watches in Wisconsin, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.